Stavelo


#1
Saw my pd nurse a couple of weeks ago,decided needed to up my 11am stavelo as found it wearing out to soon and hands becoming very slow.Busy time of day as have to get my children from school etc.Was on azilect and 100mg stavelo at 7am,100mg stavelo at 11am,100mg stavelo at 3pm and 50mg at 7pm.Two days ago upped my 11am stavelo to 125mg,I have become very jumpy and hand/arm wont keep still and also feel restless and sick.Not sure if I should continue and if body will get used to the higher dose,any advice
Thanks Dot x

#2
hi dotty, you are on the same 4 hourly regime as me except i take 100mg all the time, but if i feel like its starting to wear off i will take it sooner my pd nurse said i could take it 3 hourly if needed so some days i take 100mg at 7am and at 10am instead of 11am then i go back to the 4hrs again works for me, just wondered why you take 50mg at 7pm and not 100mg that might work better than taking the 125, i also take the azilect and mirapexin at 7am, i have learned to read the signs and know when i am starting to knock off i also have the apo-go pen which is brilliant as and when i need it, my pd nurse did increase my stalevo to 125 but like you it did,nt agree with me made me have severe dyskinisias so went back to 100mg and just tweak it as and when good luck hope you can get a happy medium with the meds.sue.

#3
Hi Dotty, I have been taking stalevo 150 5 times per day and sinemet cr at bedtime for some time now and I found that my body began jerking and I literally couldn't keep still. Was even asked at the till by the assistant whilst paying for an item, if I needed the loo...:grin:..lol.

I saw my pd nurse last week and she has lowered the dose to 125, saying that too high a dose causes involuntary movements. She's also putting me on the apomorphine pen which she say's gives a quick hit if the stalevo wears of before next dose. It might be worth chatting this over with you pd nurse. I'll let you know how things go with the pen.

Glenchass

#4
hi glenchass, have you had the challenge for the apo-go pen i had it last year and am now on 5units as and when it is brilliant also on stalevo and sinimet cr at night, my pd nurse did up the stalevo to 125 5x daily but it was to much i was having severe dyskinisias so i dropped it back to 100 4 x daily and if i feel like i need it sooner then i take it or use the pen, i think only you know your body and how it reacts to the drugs sometimes the experts get it wrong. sue.

#5
Hi
I am on 100 Stalevo 5 times a day and Prolonged release Mirapexin which I take in the morning and 2 Madopar CR at night. Can anyone tell me why I feel good generally in the morning and start deteriorating when i take medication. Come the afternoon i get the parkinson shuffle very bad and am off balance for about an hour. Have tried increasing Stalevo to 150 and reducing it to 50 but no differencr. Anyone had similar experience.

#6
hi yuggy, do you get dyskinisias as well, if your having off time in the afternoon and its becoming a problem ask your pd nurse about the apo-go pen its a quick fix when the oral meds dont work or have not kicked in just give yourself a injection it takes about 10-15 mins to kick in and lasts for about an hour just until the oral meds kick in it is wonderful it means i can stay at work, its worth asking it might be what you need. sue.

#7
hi lilly, thank you for your quick reply, no i don't get tremors very much i get a locking up of leg movement so i don't walk but shuffle, a bit like a stutter but in the legs. i had not heard of the pen, i will give it a try. thanks for your help.

#8
Thanks for replies,sorry taken so long to post back.Can't believe couple of years ago I spent most of my time on here posting on most threads now its a big effort lack concentration and get bored quickly.
The reason I take 50mg stavelo in evening is because taking more makes my arm jump and move so much and becomes very annoying when hugging my kids while watching tv.Also it takes me ages to fall asleep.
I carried on taking 125mg at 11am for a week but the final straw was when I was sick and in so much of a hurry mistaken my dog flea shampoo for mouthwash(not tasty)
Wary of trying the pen as had side effects from meds in the past,can't put my kids though that again.
Dot x

#9
Hi everybody. I'm new to the forum. I'm very interested in the Stalevo discussion. This drug has been giving me major problems for some time now. I'm 73 and have been diagonsed for 11 years. I changed my drug regime 3 years ago moving from Ropinerole to Stalevo. Now I'm having so many side effects and have not been able to get into bed for 1 year (I sleep in a chair). I would like to return to Ropinerole but have been advised that this would be be very difficult. Have any of you guys had this problem and made this transition successfully?

#10
Hi Bronzed/browser,
I sympathize with your sleeping problems. It all started that way about 9 years ago and I could not sleep for more than about an hour a night mainly on the floor but sometimes in a chair. The doctor said stress and would not give me any sleeping Tablets. Anyway when eventually I was diagnosed Parkinson's I was given Sinamet and then Mirapexin and then changed the Sinamet to Stalevo as Sinamet was good but not quite right. I also had sleeping tablets for about 5 years and then swapped over tp Chlonazipan. The stalevo is dopamine which is the same as sinamet or Madapar and the mirapexin is an agonist, You probably know all this but it helps to set the scene. My sleeping problems now are limited to not being able to get into bed easily, not being able to turn over and sometimes getting into a position that makes me panic. I do not think the Stalevo causes this as I am much better than when I didn't take anything, are you having other tablets. My PN has given me slow release Madapar to take at night which is Dopamine and There are other dopamine tablets to have. My original question which is about 10 posts before yours was how is it that I can feel good in the mornings and gradually deteriate through the day when taking tablets. It makes you wonder if you should bother to take anything. Let us know how you get on.

#11
I was on 125 equally spaced 3 times a day - When it looked like I needed to up the dose, I ended up reducing the dose to 100 x 3 a day and feel very good. Cramps have gone and shakey arm periods have reduced to virtually none again. :grin:

#12
While I put the improvements I have had down to targeted physiotherapy - The good weather has also helped a great deal with increased vitamin D from the sunshine.

Be positive, even using Borage oil occasionly will assist too, as this helps to vitalise the kidney function improving the adrenal glands ability to supply natural dopamine.

:grin: